Alert archive / New York / Flash Flood Warnings in 2015
Flash Flood Warning 14, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 18, 2015, 2:46 PM EDT for Orange County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2015, 2:46 PM EDT (18:46 UTC)
- Expired
- Aug 18, 2015, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Orange County, NY
The radar
The Brookhaven radar (KOKX), 131 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 524 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223
WGUS51 KOKX 181846
FFWOKX
NYC071-182145-
/O.NEW.KOKX.FF.W.0014.150818T1846Z-150818T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
246 PM EDT TUE AUG 18 2015
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL ORANGE COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 545 PM EDT
* AT 246 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MIDDLETOWN...WARWICK...GOSHEN...CHESTER...GREENWOOD LAKE AND
FLORIDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4122 7429 4125 7443 4141 7436 4139 7422
$$
MPS2 follow-up statements
224 WGUS71 KOKX 181951 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 351 PM EDT TUE AUG 18 2015 NYC071-182145- /O.CON.KOKX.FF.W.0014.000000T0000Z-150818T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE NY- 351 PM EDT TUE AUG 18 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR SOUTH CENTRAL ORANGE COUNTY... AT 350 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA HAVE ENDED. HOWEVER...FLASH FLOODING WILL CONTINUE THROUGH THE EARLY EVENING HOURS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MIDDLETOWN...WARWICK...GOSHEN...CHESTER...GREENWOOD LAKE AND FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4122 7429 4125 7443 4141 7436 4139 7422 $$ MPS
645 WGUS71 KOKX 182026 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 426 PM EDT TUE AUG 18 2015 NYC071-182035- /O.CAN.KOKX.FF.W.0014.000000T0000Z-150818T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE NY- 426 PM EDT TUE AUG 18 2015 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL ORANGE COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 4122 7429 4125 7443 4141 7436 4139 7422 $$ JP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:10 PM EDT, 36 minutes earlier.
Area forecast discussion, Aug 18, 2:10 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
210 PM EDT TUE AUG 18 2015
.SYNOPSIS...
THE REGION REMAINS IN BETWEEN HIGH PRESSURE OVER THE CANADIAN
MARITIMES AND A COLD FRONT SLOWLY ADVANCING TO THE EAST FROM THE
MIDWEST THROUGH THURSDAY NIGHT. THIS FRONT THEN SLOWLY CROSSES
THE TRI- STATE FRIDAY AND FRIDAY NIGHT. THE FRONT STALLS OUT JUST
TO THE EAST AND SOUTH OF THE AREA...AND WEAKENS... AS HIGH
PRESSURE SLOWLY BUILDS IN FROM THE NORTHEAST THROUGH THE WEEKEND.
ANOTHER COLD FRONT APPROACHES FROM THE WEST ON MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
VERY WARM AND HUMID AIRMASS REMAINS OVER THE REGION WITH SFC TEMPS
IN THE UPPER 80S TO LOW 90S AND SFC DEWPOINTS GENERALLY IN THE 60S
TO NEAR 70. AS A RESULT...MU CAPE VALUES FROM 0-10 KM RANGE FROM
1500-2000 J/KG.
12Z NAM HAS BACKED OFF ON SHRA/TSRA OVER THE AREA THIS
AFTERNOON...BUT THE LATEST HRRR KEEPS SCT SHRA/TSRA ACROSS
INTERIOR PORTIONS OF SOUTHERN CT. WITH AFTERNOON SEA BREEZES
DEVELOPING AND POSSIBLE OUTFLOW BOUNDARIES FROM ANY DEVELOPING
STORMS UPSTREAM...WILL KEEP CHANCE POPS IN THOSE AREAS.
THE HEAT INDEX THIS AFTERNOON WILL TOP OFF IN THE LOW 90S ACROSS
MUCH OF THE CWA...AND INTO THE MID 90S FOR NE NJ AND POSSIBLY FOR
PARTS OF NYC.
THERE IS A MODERATE RISK OF RIP CURRENTS FORECAST FOR THE OCEAN
BEACHES TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
ANY LINGERING SHOWERS...MOST LIKELY CONFINED TO NORTH OF THE
CITY...SHOULD END BY MIDNIGHT AS THE ATMOSPHERE STABILIZES. WINDS
BACK A LITTLE MORE TOWARDS SSE...MAINTAINING PLENTY OF LOW LEVEL
MOISTURE. NOT SO SURE WE SEE STRATUS WITH WATER TEMPS SO
WARM...AND WOULD HAVE LIKE TO SEEN THE LOW LEVEL MOISTURE PROGGED
DEEPER TO PUT IT INTO THE GRIDS...BUT WILL AT LEAST KEEP IN PATCHY
FOG FOR THE SUBURBS LATE AT NIGHT. THAT SAID...SOME STRATUS IS NOT
OUT OF THE QUESTION.
WITH WINDS CONTINUING TO BACK A LITTLE MORE ACROSS THE CWA AND
MOISTURE WELL AHEAD OF A COLD FRONT OVER THE GREAT LAKES SHIFTING
CLOSER...THE BEST MOISTURE CONVERGENCE AND CHANCE OF SHOWERS/TSTMS
ENDS UP BEING MOSTLY WEST OF THE HUDSON DURING WEDNESDAY. STORM
MOTION WILL BE SLOW ONCE AGAIN...SO LOCALLY HEAVY DOWNPOURS WILL BE
POSSIBLE. HIGHS TEMP FORECAST IS SLIGHTLY WARMER THAN A MAV/NAM
MOS BLEND.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
NORTHERN STREAM RIDGING SLOWLY EXITS TO THE NORTHEAST WEDNESDAY
NIGHT AND THURSDAY. SUBSIDENCE FROM THE RIDGE WILL HELP TO LIMIT
POPS TO SLIGHT CHANCE WEDNESDAY NIGHT...AND AT MOST CHANCE ON
THURSDAY. INSTABILITY IN THE WEDNESDAY NIGHT-THURSDAY TIME FRAME IS
VERY WEAK...IF NOT NONE-EXISTENT BASED ON MODEL (AT MOST A FEW
HUNDRED J/KG OF CAPE AND SHOWALTERS GENERALLY ABOVE 3)...SO HAVE
LIMITED MENTION OF THUNDER TO ONLY THOSE AREAS WITH CHANCE POPS (FAR
NW ZONES THURSDAY)...AND THEN CAPPED THE PROBABILITY OF THUNDER TO
SLIGHT CHANCE. GENERALLY EXPECT ANY CONVECTION TO BE OF THE MORE
MISS THAN HIT VARIETY WEDNESDAY NIGHT AND THURSDAY...WITH MOST AREAS
TO THE EAST OF NYC SEEING LITTLE IF ANY PRECIPITATION DURING THIS
TIME FRAME.
FOR LOWS WEDNESDAY NIGHT A BLEND OF ECS/MET/MAV GUIDANCE AND NAM 2-
METER TEMPERATURES WAS USED...WITH VALUES FORECAST TO BE AROUND 5
DEGREES ABOVE NORMAL. A BLEND OF MAV/MET GUIDANCE...MIXING DOWN FROM
975-875 HPA PER BUFKIT SOUNDINGS...AND NAM 2-METER TEMPERATURES WAS
USED FOR HIGHS ON THURSDAY...WITH READINGS EXPECTED TO BE WITHIN A
FEW DEGREES OF EITHER SIDE OF NORMAL.
A NORTHERN STREAM TROUGH LIFTS TO THE N THEN NE THURSDAY NIGHT INTO
FRIDAY EVENING...WITH ITS ASSOCIATED SURFACE COLD FRONT PASSING
THROUGH JUST AHEAD OF IT. SHOULD HAVE SUFFICIENT FORCING MAINLY OVER
WESTERN ZONES TO WARRANT LIKELY POPS THURSDAY NIGHT THERE...WITH
CHANCE POPS OR LESS FARTHER EAST...THEN LIKELY POPS THROUGHOUT ON
FRIDAY...EXCEPT OVER FAR SE ZONES WHERE LIMITED TO CHANCE DUE TO THE
SLOW EASTWARD PROGRESSION OF THE SYSTEM AND THAT THE BEST FORCING IS
LIFTING AWAY FROM THIS AREA.
THE FACT THAT THE BEST FORCING IS LIFTING AWAY FROM THE AREA THE
ENTIRE TIME IS OF SOME CONCERN...AND IS THE REASON WHY POPS WERE NOT
RAISED TO CATEGORICAL. DEPENDING ON EXACTLY HOW THINGS PLAY
OUT...THERE IS SOME POTENTIAL THAT EVEN LIKELY POPS COULD BE
OVERDONE. PROBABILITY OF THUNDER WAS CAPPED AGAIN AT CHANCE DUE TO
CONTINUED LIMITED INSTABILITY IN THE LOW LEVELS. GIVEN THE
OVERALL TREND...HAVE CONTINUED TO MENTION LOCALLY HEAVY RAIN
THURSDAY NIGHT/FRIDAY IN AREAS WITH LIKELY POPS. REFER TO THE
HYDROLOGY SECTION OF THE AFD FOR POTENTIAL QPF AND ANY IMPACTS.
THE WEATHER COULD THEN REMAIN UNSETTLED FROM FRIDAY NIGHT-MONDAY
WITH THE FRONT STALLING OUT NEARBY AND MULTIPLE SHORTWAVES PASSING
OVER THE AREA IN SW FLOW ALOFT. FOR NOW HAVE CHANCE POPS FRIDAY
NIGHT AND SATURDAY WHEN THE COLD FRONT IS AT ITS CLOSEST...THEN
SLIGHT CHANCE POPS SATURDAY NIGHT-MONDAY WITH TWO EXCEPTIONS. THE
FIRST IS SUNDAY WHERE THERE ARE CHANCE POPS OVER THE NW 1/2 OF THE
CWA AS CONVECTION COULD BE DIURNALLY ENHANCED...THEN OVER THE NW 1/3
OF THE AREA ON MONDAY AHEAD OF AN ADVANCING CUTOFF LOW AND
ASSOCIATED TROUGH FORECAST TO MOVE INTO THE GREAT LAKES ON MONDAY.
FOR TEMPERATURES THURSDAY NIGHT-MONDAY A BLEND OF
MEX/MEN/EKD/ECE/ECM/WPC GUIDANCE WAS USED...WITH NAM 2-METER
TEMPERATURES MIXED IN AS WELL FOR THURSDAY NIGHT. LOWS ARE FORECAST
TO REMAIN ABOVE NORMAL IN THIS TIME FRAME WITH HIGHS NEAR TO
SLIGHTLY ABOVE NORMAL.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
ISOLATED SHOWERS AND A POSSIBLE THUNDERSTORM WELL NORTH AND WEST
OF NYC TERMINALS THIS AFTERNOON...PARTICULARLY NEAR KSWF.
OTHERWISE MAINLY VFR IS POSSIBLE WITH ANY LOWER CATEGORIES
RESULTING FROM NIGHTTIME COASTAL PATCHY FOG/LOW STRATUS TONIGHT.
BOTH NAM/GFS GUIDANCE SUGGEST IFR POSSIBLE IN CIGS AND VSBY FOR 6
HOUR PERIOD AFTER 07Z. WILL TREND FORECAST DOWNWARD AS A RESULT. S
FLOW 10-15KT THIS AFTERNOON. G20KT POSSIBLE KLGA. WINDS
DIMINISHING TONIGHT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:
HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: MODERATE CONFIDENCE IN FORECAST. TIMING
AMENDMENTS POSSIBLE OVERNIGHT IN CIGS/VSBY.
KLGA FCSTER COMMENTS: MODERATE CONFIDENCE IN FORECAST. TIMING
AMENDMENTS POSSIBLE OVERNIGHT IN CIGS/VSBY.
KEWR FCSTER COMMENTS: MODERATE CONFIDENCE IN FORECAST. TIMING
AMENDMENTS POSSIBLE OVERNIGHT IN CIGS/VSBY.
KTEB FCSTER COMMENTS: MODERATE CONFIDENCE IN FORECAST. TIMING
AMENDMENTS POSSIBLE OVERNIGHT IN CIGS/VSBY.
KHPN FCSTER COMMENTS: MODERATE CONFIDENCE IN FORECAST. TIMING
AMENDMENTS POSSIBLE OVERNIGHT IN CIGS/VSBY.
KISP FCSTER COMMENTS: MODERATE CONFIDENCE IN FORECAST. TIMING
AMENDMENTS POSSIBLE OVERNIGHT IN CIGS/VSBY.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SATURDAY...
.18Z WED...ISOLD-SCT AFTN SHRA/TSTM POSSIBLE MAINLY FROM CITY
TERMINALS ON N/W. S-SW WINDS G15-20KT. MVFR OR LOWER POSSIBLE.
.WED NIGHT-THU...MVFR OR LOWER POSSIBLE WITH A LOW CHC OF SHRA.
RELATIVELY HIGHER CHC THU NEAR CITY TERMINALS AND N/W.
.THU NIGHT-FRI NIGHT...MVFR OR LOWER POSSIBLE IN SHRA/TSTMS.
.SAT AND SUN...MVFR POSSIBLE WITH A CHANCE OF SHRA/TSTMS.
&&
.MARINE...
PREVAILING WINDS AND SEAS SHOULD REMAIN BELOW SCA CRITERIA
THROUGH WEDNESDAY...BUT A FEW GUSTS TO 25 KT WILL BE POSSIBLE NEAR
THE NY HARBOR ENTRANCE LATE THIS AFTERNOON/EARLY EVENING.
A RELAXED PRESSURE GRADIENT OVER THE REGION WILL KEEP WINDS AT 10 KT
OR LESS WEDNESDAY NIGHT THROUGH SATURDAY. SEAS ON THE COASTAL OCEAN
WATERS SHOULD BE 3 FT OR LESS AND ON THE NON-OCEAN WATERS 1 FT OR
LESS IN THIS TIME FRAME AS A RESULT.
&&
.HYDROLOGY...
ALTHOUGH SHOWER/THUNDERSTORM COVERAGE IS EXPECTED TO BE
RELATIVELY SPARSE TODAY...ANYTHING THAT FORMS WILL LIKELY REMAIN
NEARLY STATIONARY OR MOVE VERY SLOWLY...WITH POTENTIAL TO DUMP A
QUICK ISOLATED 1-2 INCHES OF RAIN. LOCALIZED FLASH FLOODING MAINLY
FOR URBAN AREAS IS POSSIBLE...BUT AGAIN...COVERAGE AND OVERALL
CHANCES OF RAINFALL ARE TOO LOW FOR CONSIDERATION OF A WATCH.
FOR WEDNESDAY...SCATTERED HEAVY SHOWERS AND THUNDERSTORMS MAY
CAUSE MAINLY MINOR URBAN FLOODING.
NO SIGNIFICANT WIDESPREAD PRECIPITATION IS EXPECTED
WEDNESDAY NIGHT AND THURSDAY.
FOR NOW FORECASTING 2/10 TO AROUND 1 INCH OF RAIN THURSDAY NIGHT
AND FRIDAY...WITH HIGHEST AMOUNTS OVER NW ZONES AND LOWEST AMOUNTS
OVER FAR E ZONES. WITH STORM MOTION FORECAST TO BE 5 KT OR
LESS...AND PRECIPITABLE WATERS FORECAST ON AVERAGE TO BE BETWEEN
1.5-2 INCHES THURSDAY NIGHT AND FRIDAY (WITH QUITE A BIT OF
DISCREPANCY BETWEEN INDIVIDUAL MODELS WITH THE NAM GOING BELOW 1.5
INCHES AND THE GFS ABOVE 2 INCHES)...THERE IS THE POTENTIAL FOR
ANY STRONGER STORM TO PRODUCE LOCALLY HEAVY RAINFALL. SINCE STORMS
ARE FORECAST TO BE SLOW MOVING...THERE IS THE POTENTIAL FOR
LOCALIZED MINOR URBAN/POOR DRAINAGE FLOODING.
IF PRECIPITABLE WATERS END UP BEING TOWARDS THE HIGHER END OF THE
RANGE...ESPECIALLY IF THE GFS ENDS UP BEING CORRECT...THEN THERE
WOULD BE THE POTENTIAL FOR LOCALIZED FLASH FLOODING AS
WELL...ESPECIALLY IN URBAN AREAS. CONFIDENCE IN WIDESPREAD FLASH
FLOODING CURRENTLY NOT HIGH ENOUGH TO MENTION IN THE HWO...WITH
LARGE DIFFERENCES IN FORECAST PRECIPITABLE WATERS BEING THE
LIMITING FACTOR.
WHILE THE MAIN THREAT FOR LOCALLY HEAVY RAINFALL IS THURSDAY NIGHT
AND FRIDAY...IT IS POSSIBLE THE THREAT COULD LINGER INTO FRIDAY
NIGHT DEPENDING ON EXACTLY HOW FAST THE COLD FRONT SLIDES TO THE
EAST.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...JC/MALOIT
NEAR TERM...MPS
SHORT TERM...JC
LONG TERM...MALOIT
AVIATION...IRD
MARINE...JC/MALOIT
HYDROLOGY...JC/MALOITHazardous weather outlook, Aug 18, 4:11 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 411 AM EDT TUE AUG 18 2015 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-191000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 411 AM EDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 18, 2:37 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
237 PM EDT TUE AUG 18 2015
NYZ067-181900-
ORANGE-
237 PM EDT TUE AUG 18 2015
...A STRONG THUNDERSTORM WILL AFFECT ...
AT 237 PM EDT...A STRONG THUNDERSTORM WAS OVER NEW WINDSOR...OR OVER
NEWBURGH...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
NEW WINDSOR AROUND 245 PM EDT.
GARDNERTOWN AROUND 250 PM EDT.
NEWBURGH AROUND 255 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ORANGE LAKE...
BALMVILLE...VAILS GATE AND FIRTHCLIFFE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4159 7406 4158 7405 4159 7395 4157 7396
4155 7399 4153 7400 4150 7400 4150 7399
4146 7400 4142 7407 4149 7417 4161 7407
TIME...MOT...LOC 1837Z 243DEG 8KT 4149 7407
MPSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:42 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens | 63 min |
| Aug 18, 5:02 AM EDT | Flash Flood Warning | OKX | New York | 58 min |
| Aug 18, 1:53 PM EDT | Areal Flood Advisory | OKX | Orange | 2 hr |
| Aug 18, 2:37 PM EDT | Special Weather Statement | OKX | Orange | 23 min |
| Aug 18, 3:09 PM EDT | Special Weather Statement | OKX | Orange | 36 min |
| Aug 18, 3:27 PM EDT | Marine Dense Fog Advisory | OKX | 13 hr |
Nearby
Flash Flood Warnings in New York, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.